Dec 5, 2004
hello dr.young i am the person from portugal that have send you an e-mail some days ago about my case,which was my viral load that has not dropped very much. i also had tuberculossis in the begging of the year and pneumonia in september and im already fine. iforgot to tolld one thing. my first treatment started at 20 august with viral load higher than 500000 and cd 4 215. i started taken viread, videx ec and stocrin and after 5 weeks the viral load dropped to 428000and the cd 4 count was 185. meanwhile, the doctor sayd that it was bad news,and i have changed stocrin to kaletra because of the side effects of stocrin,i also changed videx ec to epivir and keep taking viread. in the next 3 weeks im gong to do resistant tests. is it possibel that because of that i have failled the first regimen and became resistant tho the class of drugs that includes stocrin and i can not thake these class of drugs in the future. because im taking viread since the start do you think that i am also resistant to viread and because of that this new regimen that include viread ,epivir,kaletra could not work for me. thank you,happy christmas and happy new year.
Response from Dr. Young
Thanks for your post again.
I agree with your doctor's switch in your medications-- there is some concern that you may have had some drug resistance emerge during the earlier treatment regimen. A resistance test should help sort out this issue in detail. Persons who had experienced treatment failure of ddI/tenofovir/efavirenz frequently developed resistance to the NNRTI class, as well as some variable resistance to the NRTI class.
It is possible that you may have retained sensitivity to tenofovir (Viread), but that will need verification by the resistance testing. In either event, the known potency of Kaletra should offset the concern that your tenofovir may not be fully active.
I hope this helps, stay in touch. I'm sure that many of our readers will follow your story with interest.
In the meanwhile, happy holidays and happy new year. BY
nutritional supplements for HIV?
Videx,Viread and Emtriva
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.